Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 125, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 31, 2016, 4:04 AM EDT. It took effect at Oct 31, 2016, 5:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2016, 4:04 AM EDT (08:04 UTC)
- In effect from
- Oct 31, 2016, 5:00 AM EDT
- Expired
- Oct 31, 2016, 3:23 PM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
365 WHUS71 KBOX 310804 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EDT MON OCT 31 2016 ANZ250-311615- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-161101T0600Z/ /O.NEW.KBOX.SC.Y.0125.161031T0900Z-161101T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-311615- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ /O.NEW.KBOX.SC.Y.0125.161031T1000Z-161031T1800Z/ NANTUCKET SOUND- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-311615- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-161101T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-311615- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-311615- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-311615- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-233-234-311615- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- 404 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
315 WHUS71 KBOX 311322 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 922 AM EDT MON OCT 31 2016 ANZ231-312000- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-161031T2000Z/ CAPE COD BAY- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-312130- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161101T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-311800- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-312130- /O.CON.KBOX.SC.Y.0125.000000T0000Z-161101T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-311800- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-311800- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-311800- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ VINEYARD SOUND-BUZZARDS BAY- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-311800- /O.CON.KBOX.SC.Y.0125.000000T0000Z-161031T1800Z/ NANTUCKET SOUND- 922 AM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
508 WHUS71 KBOX 311738 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 138 PM EDT MON OCT 31 2016 ANZ232-311845- /O.CAN.KBOX.SC.Y.0125.000000T0000Z-161031T1800Z/ NANTUCKET SOUND- 138 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ233>235-237-251-256-311845- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-161031T1800Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 138 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ254-255-010145- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161101T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 138 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-010145- /O.CON.KBOX.SC.Y.0125.000000T0000Z-161101T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 138 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-312000- /O.CON.KBOX.SC.Y.0124.000000T0000Z-161031T2000Z/ CAPE COD BAY- 138 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
179 WHUS71 KBOX 311923 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 323 PM EDT MON OCT 31 2016 ANZ250-312030- /O.CAN.KBOX.SC.Y.0125.000000T0000Z-161101T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 323 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ231-312030- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-161031T2000Z/ CAPE COD BAY- 323 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ255-312030- /O.CAN.KBOX.SC.Y.0124.000000T0000Z-161101T0300Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 323 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ254-010000- /O.EXT.KBOX.SC.Y.0124.000000T0000Z-161101T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 323 PM EDT MON OCT 31 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 11:06 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 11:06 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1106 PM EDT Sun Oct 30 2016
.SYNOPSIS...
The low pressure wave bringing rainfall across the region will
shift offshore overnight, followed by dry but much cooler weather
Monday and Tuesday. Milder, dry pattern through midweek prior to
our next best shot of wet- weather Thursday night. A return to
cooler conditions into next weekend with the possibility of snow
across the high terrain.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1040 PM Update...
Back edge of the rain has progressed into E Mass/RI at 02Z. Will
continue to steadily move offshore through 04Z-06Z. Have updated
POPs to reflect this timing. Also noting winds backing to more a
more N direction inland. Drier air worked down to around H6 on
the 00Z KALB sounding, along with W-NW winds up to 40 kt down to
about 785 mb. Thunderstorms remained well S of the southern New
England coast this evening.
Have updated POPs to end the precip a bit earlier than previous
forecast per radar trends and observations. Have also updated
remainder of the near term forecast to bring conditions current.
Short range high resolution model data hinting at a few ocean
effect showers developing overnight, which were added but kept
only low chance at most going for the Cape and Nantucket.
Previous Discussion...
The bulk of the wet weather should be out towards and around
midnight, lingering over the Outer Cape and Nantucket longest
perhaps an hour or two after midnight.
Otherwise, dry but much chillier air will be working into the
region overnight. By daybreak Monday, most locations will have
temps in the upper 30s to lower 40s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...
A mostly sunny, but a much cooler/breezy day is on tap to start the
work week. 850T between 0 and -4C will only allow highs to recover
into the upper 40s and lower 50s. The exception to the mostly sunny
conditions will be across portions of the Cape/Nantucket, where N
winds and cold advection will result in some ocean effect
cloudiness.
Monday night...
High pressure builds into the region allowing for diminishing wind
and mainly clear skies allowing for a good night of radiational
cooling. Low temps will bottom out well down into the 20s across
most outlying locations. Even the urban heat islands of downtown
Boston/Providence will see low temps in the middle to upper 30s.
The mild spots may end up being across the Outer-Cape/Nantucket
where some ocean effect clouds may keep low temps above 40.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
*/ Highlights...
- Milder trend through midweek; highs possibly to 70
- Likely rain Thursday night
- Could see the return of high terrain snow next weekend
- An active weather pattern continues into November
*/ Overview...
Given forecast teleconnections ( AO/NAO/PNA/EPO ) along with present
ENSO signal of a likely developing La Nina favored to persist during
winter (per CPC), does appear that we'll be in a prolonged period of
a generally-averaged amplified H5 flow pattern with troughing over
Aleutians / NE Pacific, W CONUS ridging, and E CONUS troughing. The
model forecast MJO varies in magnitude but trends from neutral to a
phase 7/8 suggesting NE CONUS colder than average temperatures. But
unless mistaken there are two conditions worth noting: 1) it appears
that coldest arctic air and coincident stratospheric warming is over
N Asia, and 2) sea surface temperature anomalies are notably warmer
than average along and offshore of the coastline of New England to
Nova Scotia.
Stepping back and digesting, am left thinking two things: with any
disturbances transitioning similar to the Norwegian cyclone model,
1) accompanying snowfall, if any, will be marginal, confined mainly
to the interior / high terrain, expected to be no greater on average
then advisory-level (this going in-hand with climatology for this
time of year), and 2) first-point thinking would have to be modified
if disturbances can tap into greater baroclinicity offshore while
slowed from progressing downstream. This second point addresses the
uncertainty inherent in forecast magnitude of teleconnections. Over-
all, appears conditions will remain near-seasonable.
Undoubtedly the pattern will wiggle and wobble on a daily basis with
individual disturbances through the flow. There's no certainty in
the long-term and forecast confidence drops off over time. Will hit
targets of opportunity within details below through early next week.
A consensus of model guidance is preferred weighted with ensemble
probabilistics and means.
*/ Discussion...
Tuesday...
Leaning mild with highs close to 60 with not much drop overnight.
Thinking temperatures rebound nicely from overnight radiational
cooling beneath abundant sunshine and return S flow as the high
associated shifts E. Clouds on the increase late, thickening over-
night as a warm front associated with an area of low pressure far to
the N. Dry passage given ridging, anti-cyclonic flow that should
send the cutoff low well offshore packing.
Wednesday into early Thursday...
A moderating temperature trend perhaps to 70 as the EPS continues to
indicate low probabilities. If we remain mostly on the warm side of
the warm front along with S flow, and should clouds not become an
issue, we could warm up nicely. Dewpoints rising, the overnight
periods would be pleasant as well. As noted by the prior forecaster,
a 592 dm sub-tropical high over FL. The ridge building up the E
coast, being anomalous, expect impressive warmth. H925 temperatures
mainly around +12-14C possibly warming to +16C. Given the moistening
environment, would not be surprised some fog issues Thursday morn if
winds remain light and conditions clear.
Late Thursday into Thursday night...
High chance to likely rain. Can not dispute consistency in forecast
solutions of outcomes as a cold front sweeps the region. Synoptic
forcing of a continental-tropical airmass with precipitable waters
exceeding 1-inch, looking at a decent band of rain. Conditionally
unstable environment, hints at instability as the column cools and
moistens. A rumble of thunder is not out of the question especially
S/E within better convective indicators / indicies.
Friday onward...
High pressure and cooler air follow immediately behind the front for
Friday. Beginning Friday night a series of disturbances within the
cyclonic flow aloft, with not much cold air in advance, looking at
periods of showery weather with snow possible across the interior.
Continental polar airmass, mid-level forcing, orographic support,
will go with chance PoPs expecting some sort of outcome. As these
disturbances sweep across regions of baroclinicity, going to have to
monitor later solutions as to how they evolve offshore, potentially
into a deeper system which may brush coastal New England if not give
a shot of ocean-effect outcomes.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...
Overnight...High confidence.
-RA/RA across south coastal terminals through 04Z before ending.
Noting MVFR-IFR CIGS, with local LIFR. Only patchy MVFR VSBYS
which should move offshore with the precip. CIGS up to low end VFR
across N central CT/W Mass, which should push E overnight. Winds
have shifted to light N-NW, which will also push E.
Monday and Monday night...High confidence.
Mainly VFR, though outer Cape and ACK will be plagued by ocean-
effect MVFR cigs at times, SCT-BKN. NW winds gusting 20-25 kts
developing by morning, continuing through the day, diminishing
overnight.
KBOS TAF...Winds have come back around N and expect a gradual W
trend overnight as -RA clears out. Cigs expected to lower to MVFR
with no expectation of IFR.
KBDL TAF...Bulk of -RA/RA has moved out. Expect cigs to lower for
a brief period to MVFR before improving towards Monday morning.
Outlook /Tuesday through Friday/...
Tuesday through Thursday...High confidence.
VFR. S winds throughout. Some mid to high clouds Tuesday night,
perhaps lingering, especially over N New England Wednesday into
Thursday. Low risk thinking of MVFR-IFR for coastal New England
Thursday morning with fog. Dry throughout.
Thursday night...Moderate confidence.
-RA/RA. A mix of low-end VFR down to IFR. Stronger S winds backing
overnight out of the W/NW with cold frontal passage.
Friday into Saturday...Low confidence.
Hold VFR and N/W flow. SCT SHRA, low-end VFR to MVFR cig impacts.
Possible SN for high terrain.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...High confidence.
1040 PM Update...Small crafts remain in place as N winds will
increase overnight. Have kept headlines out of Boston Harbor and
Narragansett Bay.
Overnight and Monday...Small craft northerly wind gusts will
develop overnight and continue into mid afternoon Monday in the
cold air advection pattern over the relatively mild ocean.
Monday night...Any lingering small craft wind gusts across our
eastern waters should diminish Monday evening as high pressure
builds in from the west. 5 foot seas will linger across our far
eastern outer-waters until about midnight. Otherwise, winds/seas
will be below small craft advisory thresholds.
Outlook /Tuesday through Friday/...
Tuesday through Thursday...High confidence.
High pressure situated S/E of the waters. S winds prevailing
throughout. Waves remaining below 5 feet. Good boating weather.
Perhaps a low risk of fog Thursday morning along the coast.
Thursday night...Moderate confidence.
Cold front sweeps the waters late with rain, perhaps a rumble of
thunder. Stronger S flow with gusts up to 25 kts as waves build to 5
feet. Small-craft headlines would be needed.
Friday into Saturday...Low confidence.
N/W flow remaining breezy with gusts to 25 kts behind the front
keeps waves high over the outer waves with wave heights at least 5
feet. Showery weather sweeping the waters, some of which may be
ocean-induced.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 AM to 2 PM EDT Monday for
ANZ231>234-251.
Small Craft Advisory until 2 PM EDT Monday for ANZ235-237-256.
Small Craft Advisory until 2 AM EDT Tuesday for ANZ250-254-255.
&&
SYNOPSIS...Frank/Sipprell
NEAR TERM...Sipprell/EVT
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell/EVT
MARINE...Frank/Sipprell/EVTHazardous weather outlook, Oct 30, 4:07 PM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SUN OCT 30 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-312015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 407 PM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-312015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.